I am taking the griseofulvin 500 milligrams 2 times a day for 4 weeks I have the nexplanon implant in my arm do I need to take the morning after pill if the condom broke
Griseofulvin 500 is one of the drugs that may reduce the effectiveness of Nexplanon. It is an enzyme inducing drug.
This advice is from online literature belonging to The Faculty of Sexual &
'Women who do not wish to change from the progestogen-only pill (POP) or implant
while on short-term treatment with an enzyme-inducing drug or within 28 days of
stopping treatment may opt to continue the method together with additional
contraceptive precautions (e.g. condoms). Additional precautions should be
continued for 28 days after stopping the enzyme-inducing drug.
Women using enzyme-inducing drugs who require emergency contraception (EC)
should be advised of the potential interactions with oral methods and offered a CuIUD.
Women who request oral EC while using enzyme-inducing drugs or within 28 days of
stopping them, should be advised to take a total of 3 mg LNG (two 1.5 mg tablets) as
a single dose as soon as possible and within 120 hours of unprotected sexual
intercourse (UPSI) (use of LNG >72 hours after UPSI and double dose are outside the
Ulipristal acetate (UPA) is not advised in women using enzyme-inducing drugs or who
have taken them within the last 28 days'
... LNG is Levonorgestrel, which is what is known as Plan B. As it advises you need to use 3mg of LNG (two 1.5 mg tablets), you need to speak to your pharmacist/chemist to ensure you get enough of the Drug to compensate for this need.
The best form of emergency contraception in this situation is most likely to be having an IUD fitted by a doctor, as soon as possible after the unprotected sex (but certainly within the 120 hours afterwards), because that means you're not taking anything orally, which you may struggle to breakdown in your body due to the Griseofulvin. However, taking the double dose of Plan B may do the job, if you don't want an IUD.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Dec 2014 • 1 answer
Posted 25 Feb 2015 • 3 answers
Posted 30 Jul 2015 • 2 answers
Posted 20 Feb 2017 • 1 answer
Posted 12 Apr 2017 • 0 answers